I have a question. Are drugs in the benzo family ever used to treat seizures? As in Xanax, Klonopin, Valium, Ativan, Restoril, etc?
I have simple partial seizures and was on xanax on an "as needed" basis to control some nervousness about going back to college. I was on it for about 2 months. I started realizing I got less of my sensory and motor seizures which have always been uncontrollable since I started getting them back in 2000. I'm on Tegretol and Lamictal at the moment and they only control my bigger seizures just not the little ones (sensory and motor). I told my doctor about it and she said it sounds like I was just having panic attacks!! BS! I didn't know lethargy and wanting to sleep was part of a panic attack (sorry, that's a bit of sarcasm). She basically said I was drug seeking and called my psychiatrist I was seeing to tell her that when I was only trying to tell her that type of drug controlled it.
Don't worry, love. I've been through called the same thing. A "drug seeker". I had surgery, and six weeks later I was still having pain. Everyone thought I just wanted the pain meds. NOT TRUE! I really hurt. Then I was put in the hospital for 4 days because I had an infection from the surgery. <--different situation, but sort of the same.
I am taking teg, dilantin and depakote to control two types of seizures. I never sleep accept during the day, on and off.
Hang in there! I believe you!
drug of benzo family can be used to control seizures, especially Klonopin. and Klonopin can be used for any type of epilepsia, and it is safe to take Klonopin when you have to stop taking some antiepilepisa drugs for some reason. but I don't recommend you eat more than 3 types of antiepilepsia drug, because the interaction between these drug reduce their effects.
My doctor told me no good neurologist would ever prescibe a bezodiazipine for epilesy.
The only time they are used is in an emergency to control one seizure after another. They control seizures but at a price. The dosage will have to be steadily increase and you can develop withdrawal symtoms (symptoms) even while you are taking them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.